On rational approximations with denominators from thin sets

  • Carsten Elsner


Given a thin setA we construct a Liouville number α such that for |α −u/υ|, υ ∈A, a nontrivial lower bound can be given.


Number Theory Rational Approximation Continue Fraction Interscience Publisher Diophantine Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    C. Elsner, On the Approximation of Irrationals by Rationais.Math. Nachr.189 (1998), 243–256.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    G. Harman, On the distribution of αp modulo one.J. London Math.Soc, sen 2,27 (1983), 9–18.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    L. K. Hua,Introduction to Number Theory, Springer, 1982.Google Scholar
  4. [4]
    Ch. H. Jia, On the Distribution of αp Modulo One.J. Number Theory45 (1993), 241–253.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    R. C. Vaughan, On the distributionof αp modulo 1.Mathematika24 (1977), 135–141.MathSciNetCrossRefGoogle Scholar
  6. [6]
    I. M. Vinogradov,The Method of Trigonometrical Sums in the Theory of Numbers, Interscience Publishers, 1954.Google Scholar

Copyright information

© Mathematische Seminar 1999

Authors and Affiliations

  1. 1.Institut für MathematikUniversität HannoverHannoverGermany

Personalised recommendations